Share Facebook


03-05-2014, 11:37 PM   #1
carolinefaith14
 
carolinefaith14's Avatar
 
Join Date: Feb 2014
Location: Illinois
Thinning Hair

My hair is thinning and I barely have any left. I mean the new growth is coming in so it's fuller at the top but not full enough to chop the rest off. I have no idea what to do. I seriously cry almost every time I see my hair in the mirror. It's even worse because I'm in high school and force to go to school and see every other girls hair to be long and beatific and I'm stuck with my thin pony tail everyday. I take biotin supplements but I feel like they're not helping at all. I've tried almost everything and I think all this hair loss is due to me getting so sick this summer and I just started remicade.

Is anyone in the same boat or close to it? I'd really like to heat what you guys have to say about this. Any recommendations of what to do with my hair for the mean time?




03-05-2014, 11:49 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Sorry the illness and sometimes meds do cause this. Hopefully Remicade will help you get better so it can reverse the trend.
03-06-2014, 01:19 PM   #3
carrollco
Senior Member
 
carrollco's Avatar
 
Join Date: Dec 2010
Location: Grass Valley, California

My Support Groups:
I am so sorry. It is hard being in high school without having to lose your hair. Have you Google head scarves? You can get some really good ideas on how to use them. What about a wig? They have some really colorful ones or even hair extensions. Don't lose hope. Oh, and Google free wigs aleopacia. You can explain to them that your hairloss is medication induced and/or that you have Crohn's disease.

__________________
Louann
First diagnosed 12/4/10
Humira 4/7/11 and lovin' it


Previous Meds:

Methotrexate--had kidney/liver damage
Lialda--allergic to aspirin--but didn't know until my Crohn's got much worse.
Prednisone--only when I have to!
03-06-2014, 03:33 PM   #4
grt73
Senior Member
 
Join Date: May 2013
Location: aylesbury, United Kingdom

My Support Groups:
Hi
My hair really thinned after surgery last year. I thought I was going to go bald. My doc increased my iron and vits intake. After a couple of months the thinning slowed and it eventually grew back. Try not to worry about it as it makes it worse apparently!
Get the docs to do some bloods for deficiencies, this at least may give you some pointers
03-27-2014, 07:52 PM   #5
troutdogs
 
Join Date: Mar 2014
Location: Kansas City, Missouri
you need to take an iron supplement. your hg level may be normal but if your ferritin level is low you will lose hair. the level should be above 50.
03-28-2014, 02:51 PM   #6
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
What dosage of biotin are you taking? It doesn't work for everyone, so it may just be that it doesn't work for you. I have been told that the proper dosage of biotin is at least 3,000 mcg (3 mg) daily for it to have an effect on hair loss. And even then, like I said, it doesn't work for everyone even at the proper dosage. The others above me have give you good ideas and I hope you can figure out something that works. Good luck and hang in there!
03-28-2014, 03:32 PM   #7
Ali29
Senior Member
 
Ali29's Avatar
 
Join Date: Mar 2014
Location: Texas

My Support Groups:
Sorry to hear about your hair. I have had the same experience which I think was caused by my body not absorbing the nutrients.

I now use Vivisal Tablets, shampoo, and conditioner and am seeing some improvement - it is not falling out in clumps in the shower anymore. It is an easy regime. My husband is now using it also.

Link: viviscal.com

Take a look
__________________
Diagnosises - Mast Cell Activation Disorder, IBD Small Intestine-duodenum-villi blunted, Bile Acid/Fat Malabsorption, Chronic nausea-vomiting/pain, esophageal dismotility, mucosal edema, acid hypersecretion, Lymphocytic Colitis, Ocular Migraines, gallbladder removed

Current Meds: H1 H2 Anti Histamines, PPI, Enteragam, Lomotil, Phenergan, Percoset

Meds that did not work: Pentasa, Lialda, Zenpep, Entocort EC, Carafate, Elavil, Lotronex, Desipramine, Questran/Welchol severe bloating/pain.
Reply

Thread Tools


All times are GMT -5. The time now is 03:17 PM.
Copyright 2006-2017 Crohnsforum.com